Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 229, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 2:46 PM CDT for Clay County, Clinton County, Missouri. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 7, 2000, 3:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Clay County, MO, Clinton County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:00 PM CDT | Thunderstorm Wind 57 E | Kearney, MO | |
| Aug 7, 3:40 PM CDT | Thunderstorm Wind 60 E | Lathrop, MO | An 18 inch diameter tree limb was downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 071947 SVRMCI MOC047-049-072045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 246 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTHWEST MISSOURI CLAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 345 PM CDT * AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SMITHVILLE...OR ABOUT 22 MILES NORTH OF KANSAS CITY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLT AT 310 PM CDT LATHROP AT 320 PM CDT TURNEY AT 330 PM CDT EXTREMELY DAMAGING WINDS IN EXCESS OF 80 MPH AND HAIL TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM. MOVE INDOORS...TO A CENTER LOCATION ON THE LOWEST FLOOR OF A BUILDING OR HOME. STAY AWAY FROM WINDOWS! IF YOU ARE CAUGHT OUTSIDE...SEEK SHEkLTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:50 AM CDT, 10 hours 56 minutes earlier.
Area forecast discussion, Aug 7, 3:50 AM CDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 AM CDT MON AUG 7 2000 NRLY STNRY FNTL BNDRY AT 0800 UTC APPRS TO BE ALG CNK TO MCI LN THEN XTNDS EWRD ALG MO RVR. TO N OF FNT TEMPS COOLING TO LWR/MID 60S WITH AREAS OF FG FORMING IN SHALLOW INVERSION. MAY INSERT AM FG IN ZFP N OF BNDRY BUT WILL WAIT UNTIL ISSUANCE TIME TO DECIDE. TO S OF FNTL BNDRY AMS A BIT WRMR AND UNSTABLE WITH LAPS DATA STIL INDICATING -2 TO -4 LI'S. 88-D HAS SHWN WIDELY SCT -TSRA DVLPG THEN DISSIPATING LAST FEW HRS. STG THETA-E GRADIENT LIES IN THIS AREA BUT WITH NO SGFNT LLJ THINK TRANQUIL CONDS SHLD CONT INTO MID/LATE MORNING HRS. MODELS STILL A BIT VAGUE IN HANDLING SHRT WVS OF MONSOONAL ORIGIN MVG NWRD THRU UPR RDG PSN. IR/WV LOOPS SHW LATEST FEATURE MVG NEWRD FM SW KS THIS AM WHICH SHLD BEGIN A MORE EWRD MVMNT THIS AM CLOSE TO I-70 CORRIDOR IN KS. WITH HIGH THETA-E AIR JUST TO S OF SHRT WV INGREDIENTS MAY BE IN PLACE FOR ANOTHER ROUND OF RA/TSRA THIS PM AND ERLY TNGT. NGM QPF/POPS OUTPUT APPRS TO BE ONTO THIS SCENARIO SO FOLLOWED CLOSELY IN PREPARING AM PKG. STAYED WITH CHC POPS TDY/TNGT BUT WENT SLIGHTLY HIGHER TNGT. DID NOT FINESE TIMING IN EITHER FIRST OR SECOND PRD. ANOTHER MONSOONAL SHRT WV APRS TO BE ON TAP FOR TUE. ETA/NGM SEEM TO HAVE HANDLE ON FEATURE WHICH CANADIAN HAS ADVERTISED LAST TWO DAYS. WILL KEEP CHC POP TUE/TUE NIGHT AND ONCE AGN WILL NOT FINESE TIMING. ETA SHWS THETA-E RDG MVG TO E TUE NIGHT SO TEMPTED JUST TO INSERT EVNG POP BUT WILL LET DAY CREW TAKE CLOSER LK. TEMPS ONCE AGN WILL BE TRICKY THRU FCST PRD. WITHOUT SCT TSRA MID 90S WITHIN REACH. AFTER GETTING CREAMED LAST TWO DAYS WILL STAY WITH 90-95 RANGE S AND NR 90 N WHICH DOES NOT DEVIATE MUCH FM GUIDANCE CRNT FCST. MRF A BIT MORE AGGRESSIVE WITH CD FNT LTR IN WK THAN CANADIAN MODEL. CAN HINTS AT MORE OF SHALLOW BACK DOOR FROPA ON THUR WHILE MRF KEEPS UPR R:DG OVR ROCKIES AND DRIVES NW FLW ABV BNDRY LYR INTO FCST AREA. INSERTED MENTION OF THNDR FOR THUR AND WILL TRIM TEMPS DOWN A BIT THUR/FRI BUT NOT A LOW AS LATEST FMR GUIDANCE. EAX...NONE. BODNER
In the hours before
Local storm report, Aug 7, 10:24 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 AM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 4 NE WESTVILLE MO .88 INCH HAIL
08/06/00 CHARITON REPORTED BY PUBLIC.
JULYSpecial weather statement, Aug 7, 1:00 PM CDT, 1 hour 46 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 1 hour 41 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... ...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108 DEGREES. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 63 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 63 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Aug 7, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.